Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 141, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Oct 13, 2005, 8:04 AM CDT for Reagan County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2005, 8:04 AM CDT (13:04 UTC)
- Expired
- Oct 13, 2005, 11:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Reagan County, TX
The radar
The Midland/Odessa radar (KMAF), 91 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 9:15 AM CDT | FLASH FLOOD | Texon, TX | 6-8 INCHES OF WATER RUNNING OVER HIGHWAY 67 IN TEXON |
| Oct 13, 9:30 AM CDT | FLASH FLOOD | 26 N Big Lake, TX | WATER ONE AND ONE HALF FEET DEEP ON COUNTY ROAD 2600 NEAR HIGHWAY 33 AT RAILROAD CROSSING AND NEARLY OVER BRIDGE AT INDIAN CREEK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 71 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 1.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 131311 FFWMAF TXC383-131600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 804 AM CDT THU OCT 13 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... REAGAN COUNTY IN WEST TEXAS * UNTIL 1100 AM CDT * AT 805 AM CDT...LOCAL LAW ENFORCEMENT REPORTED WATER COVERING PORTIONS OF FARM TO MARKET 1675 NEAR TEXON. AT 809 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LARGE AREA OF THUNDERSTORMS MOVING NORTHEAST AT 15 MPH OVER REAGAN COUNTY. DOPPLER RADAR RAINFALL ESTIMATES INDICATED OVER 3 INCHES OF RAIN HAVE FALLEN ALONG HIGHWAY 137 NEAR STILES...AND ALONG HIGHWAY 67 AROUND TEXON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3113 10174 3114 10133 3159 10133 3159 10174 $$
3 follow-up statements
000 WGUS74 KMAF 131440 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 930 AM CDT THU OCT 13 2005 TXC383-131600- REAGAN- 930 AM CDT THU OCT 13 2005 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR REAGAN COUNTY... AT 915 AM CDT...THE PUBLIC REPORTED OVER ONE HALF FOOT OF WATER RUNNING OVER HIGHWAY 67 IN TEXON. AT 930 AM CDT...A SPOTTER REPORTED WATER ONE AND ONE HALF FEET DEEP ON COUNTY ROAD 2600 NEAR HIGHWAY 33 IN NORTHEASTERN REAGAN COUNTY. THE SPOTTER ALSO REPORTED WATER IN INDIAN CREEK WAS NEARLY RUNNING OVER A BRIDGE ON COUNTY ROAD 2600 NEAR HIGHWAY 33. AT 934 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER MOST OF REAGAN COUNTY. THESE SHOWERS AND STORMS WERE PRODUCING WIDESPREAD RAINFALL RATES OF ONE INCH PER HOUR OVER SOUTHEASTERN REAGAN COUNTY...WITH ISOLATED AMOUNTS NEAR 2 INCHES PER HOUR. THE ADDITIONAL RAINFALL WILL ONLY AGGRAVATE EXISTING FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. MOST FLOODING DEATHS ARE PREVENTABLE. TURN AROUND... DONT DROWN. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3113 10174 3114 10133 3159 10133 3159 10174 $$
000 WGUS74 KMAF 131519 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1013 AM CDT THU OCT 13 2005 TXC383-131600- REAGAN- 1013 AM CDT THU OCT 13 2005 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR REAGAN COUNTY... AT 1005 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED OVER ONE FOOT OF WATER RUNNING OVER HIGHWAY 137 IN SEVERAL DIFFERENT LOCATIONS BETWEEN STILES AND HIGHWAY 33 IN CENTRAL REAGAN COUNTY. AT 1010 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS CONTINUING TO MOVE NORTHEAST AT 15 MPH OVER MOST OF REAGAN COUNTY. RAINFALL RATES WERE NEAR ONE INCH PER HOUR OVER SOUTHEASTERN REAGAN COUNTY...WITH NEAR ONE HALF INCH AMOUNTS WIDESPREAD ACROSS THE COUNTY. THIS ADDITIONAL RAINFALL WILL ONLY AGGRAVATE EXISTING FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. MOST FLOODING DEATHS ARE PREVENTABLE. TURN AROUND... DONT DROWN. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3113 10174 3114 10133 3159 10133 3159 10174 $$
000 WGUS74 KMAF 131559 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1058 AM CDT THU OCT 13 2005 TXC383-131604- REAGAN- 1058 AM CDT THU OCT 13 2005 ...THE FLASH FLOOD WARNING FOR REAGAN COUNTY WILL EXPIRE AT 1100 AM CDT... AT 1050 AM CDT...THE TEXAS DEPARTMENT OF TRANSPORTATION REPORTED THAT WATER WAS RECEDING ALONG HIGHWAY 137 AND THERE WERE NO OTHER FLOODING PROBLEMS IN THE COUNTY. AT 1053 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE HEAVY RAIN WAS MOVING OUT OF REAGAN COUNTY. THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3113 10174 3114 10133 3159 10133 3159 10174 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 3:15 AM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Oct 13, 3:15 AM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
315 AM CDT THU OCT 13 2005
WITH STRONG TO SEVERE STORMS CURRENTLY MOVING UP ACROSS THE RIO
GRANDE AND INTO AREA WILL HAVE TO KEEP DISCUSSION SHORT. EXPECT
THUNDERSTORMS TO MOVE/EXPAND UP ACROSS THE TRANS PECOS AND PERMIAN
BASIN OVER THE NEXT FEW HOURS. HAVE HAD ONE SEVERE STORM BUT STILL
EXPECT FLASH FLOODING TO BE MAIN THREAT. CURRENTLY HAVE A FLASH
FLOOD WATCH IN EFFECT FOR MOST OF THE AREA... WILL EXPAND IT SOUTH
TO COVER PRESIDIO... BREWSTER... AND TERRELL COUNTIES... AND WEST
TO COVER CULBERSON AND THE GUADALUPE MOUNTAINS. EXPECT MOST OF THE
RAIN TO BE DURING THE DAY WITH DECREASING CHANCES TONIGHT. CURRENT
ZONES/GRIDS HAVE STORMY AND COOL DAY WELL COVERED SO NOT PLANNING
MANY CHANGES.
AS FAR AS REST OF FORECAST MODELS SEEM IN AGREEMENT WITH CUTTING OFF
THE UPPER LOW THAT IS CURRENTLY PRODUCING THE PRECIP AND HAVING IT
RETROGRADE AROUND THE ARIZONA AREA INTO THE WEEKEND AS A STRONGER
CLOSED LOW MOVES ONTO THE WEST COAST. IN THE MEAN TIME AN UPPER
RIDGE BUILDS ACROSS THE CENTRAL PLAINS STATES WITH WARMING WEATHER
EXPECTED. THIS SECOND LOW SLOWLY MEANDERS ACROSS THE SOUTHWEST U.S.
INTO NEXT WEEK NOT MOVING EAST OF THE FOUR CORNERS UNTIL WEDNESDAY
AND THEN LIFTING NORTH ACROSS THE PANHANDLE ON THURSDAY.
THURSDAYS RAIN WILL LINGER INTO FRIDAY WITH MODELS CONTINUING TO
DEVELOP PRECIP INTO THE AFTERNOON. SOUTHWEST CWA LOOKS TO HAVE BEST
SHOT AT ADDITIONAL PRECIP BUT NOTHING AS WIDESPREAD OR HEAVY AS
TODAY. AS FAR AS TEMPS SHOULD HAVE A SLOW RECOVERY BEGINNING
FRIDAY AND CONTINUING INTO THE MIDDLE OF NEXT WEEK AS UPPER RIDGE
DOMINATES THE CENTRAL PART OF THE COUNTRY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 70 55 74 56 / 80 30 30 10
CARLSBAD NM 67 52 73 53 / 80 40 40 20
DRYDEN TX 73 59 73 59 / 80 50 40 20
FORT STOCKTON TX 67 55 71 57 / 90 50 40 20
GUADALUPE PASS TX 61 48 67 53 / 80 40 40 20
HOBBS NM 68 52 72 53 / 70 30 40 20
MARFA TX 67 48 68 47 / 90 50 40 20
MIDLAND INTL AIRPORT TX 68 55 73 57 / 90 40 30 10
ODESSA TX 67 55 73 56 / 100 40 30 10
WINK TX 70 56 75 53 / 100 40 40 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH UNTIL 4 PM CDT THURSDAY FOR THE FOLLOWING
ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE
MOUNTAINS NP/LINCOLN NF/LNZ...GUADALUPE MOUNTAINS OF EDDY
COUNTY...NORTHERN LEA COUNTY...SOUTHEAST PLAINS/BLM
ROSWELL/LNZ...AND SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH UNTIL 4 PM CDT THURSDAY FOR THE FOLLOWING
ZONES...ANDREWS...BIG BEND AREA...BORDEN...CRANE...
DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA
PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO
VALLEY...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...TERRELL...UPTON...VAN HORN AND HIGHWAY 54
CORRIDOR...WARD...AND WINKLER.
&&
72Hazardous weather outlook, Oct 13, 4:23 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 423 AM CDT THU OCT 13 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-140930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 423 AM CDT THU OCT 13 2005 /323 AM MDT THU OCT 13 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD THUNDERSTORMS ARE EXPECTED ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO TODAY INTO TONIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE HEAVY RAINFALL AND A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE AREA TODAY. WHILE THE SEVERE THREAT IS ONLY MARGINAL... A FEW STORMS MAY BECOME SEVERE AND BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY. EMERGENCY MANAGERS...SPOTTER GROUPS...LOCAL LAW ENFORCEMENT...AND OTHER INTERESTED PARTIES SHOULD KEEP INFORMED OF THE LATEST WEATHER INFORMATION. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 1:20 AM CDT | Severe Thunderstorm Warning | MAF | Presidio | 55 min |
| Oct 13, 2:27 AM CDT | Flash Flood Warning | MAF | Jeff Davis, Presidio | 3 hr |
| Oct 13, 3:26 AM CDT | Flash Flood Warning | MAF | Reeves | 3 hr |
| Oct 13, 5:50 AM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| Oct 13, 6:49 AM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Oct 13, 8:43 AM CDT | Flash Flood Warning | MAF | Ector | 2 hr |
| Oct 13, 10:55 AM CDT | Flash Flood Warning | MAF | Reeves | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.